Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Effects of DDI
Jun 4, 2006

I have recently changed meds (today) from d4t/3tc/stocrin to DDI/3tc/stocrin. I have read the side effects etc and have been advised that DDI is safe to take with my anti seizure meds Trileptal. However, I notice that it is not advisable to take with valporic acid and phenytoin. Please advise is it safe to take with Trileptal? Is it likely to cause seizures? and what is the approximate period of time before any, if any, symptoms of inflammation of the pancreas occur? I know it depends on the individual but in your experience any idea? Also any exercise to get rid of the abdominal and buffalo hump etc caused by d4t?.

Thanks for your help.

Response from Dr. Pierone

Pancreatitis from ddI (Videx) can occur anytime and is difficult to predict. I am not aware of an interaction between Trileptal and ddI. You may do fine with this adjustment of the regimen, but a more logical switch would be to Ziagen or Viread if lipodystrophy is a problem. In general, Zerit is more closely linked to lipoatrophy loss of facial and extremity fat and protease inhibitors are associated with buffalo hump and abdominal protuberance. This is not a hard and fast rule though and there definitely some overlap between drug classes and types of morphologic body shape changes. Exercise and weight loss from diet will help with the fat accumulation up to a point. Studies have also shown promising results with hGH (Serostim) as well although this remains investigational. Thanks for posting and best wishes.



Previous
anal cancer
Next
Any new studies on Kaletra as single drug treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement